Tylenol's Active Ingredient Prompted New Label Warnings

Studies show that acetaminophen, Tylenol's active ingredient, is linked to severe cases of liver damage. In a bid to warn the public about the dangers of acetaminophen, Tylenol has given its label a new makeover. The move came after the drug brand was inundated with several injury lawsuits.

Now the bad news, other wide-used painkillers contain acetaminophen too. NyQuil, Sudafed, and Excedrin are just a few of the many drugs that contain acetaminophen.

Even in small doses, acetaminophen increases the risk of liver disease. This means even those who do not abuse the drug are likely to develop liver disease from long-term use of acetaminophen. 

It has been a common household name in over-the-counter pain relief for more than 50 years, but the popular painkiller drug Tylenol is getting a major labeling makeover following a string of personal injury lawsuits. According to the Associated Press (AP), so many Tylenol users these days are suffering major liver damage or dying that the drug’s manufacturer, McNeil Consumer Healthcare, has decided to put a large, red warning label on the cap that informs users about the drug’s risks.

Even when taken at recommended doses, acetaminophen, the primary active ingredient in Tylenol, can cause major damage to the liver, potentially leading to liver failure and even death. In fact, acetaminophen is currently the leading cause of sudden liver failure in the U.S., as its toxic metabolites have been shown to kill liver cells. The drug is so toxic that as many as 80,000 people are rushed to the emergency room annually due to acetaminophen poisoning, and another 500-or-so end up dead from liver failure.

realfarmacy.com

Image courtesy of: JeepersMedia

Share The Knowledge!

Leave a Reply

Your email address will not be published. Required fields are marked *

Knowing The Truth Topics

linkedin facebook pinterest youtube rss twitter instagram facebook-blank rss-blank linkedin-blank pinterest youtube twitter instagram